MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ5 25; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ5 25; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-157
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision of left total knee, i&d, synovectomy, and quadriceps repair to address recurrent extensor mechanism injury and sepsis/deep infection.Date of implantation: (b)(6) 2004.Date of revision #1: (b)(6) 2020 (poly wear).Date of revision #2: (b)(6) 2020 (instability/quadriceps rupture).Date of revision #3: (b)(6) 2020.(left knee) treatment: revision of tibial insert.
 
Event or Problem Description
Medical records was received and reviewed: primary operative notes (b)(6) 2020 indicate the patient received a left total knee replacement due to end stage osteoarthritis.The surgery was completed without indication of complication by the surgeon.Revision operative notes (b)(6) 2020 indicate the patient received a left total knee revision due to polyethylene insert wear with insert spinout medial patellar tilt and flexion instability.Upon entering the joint, mild synovitis was encountered.The femoral component and insert were revised.The surgery was completed without indication of complication by the surgeon.Revision operative notes (b)(6) 2020indicate the patient received a left total knee revision due to extensor mechanism rupture, significant medial tilt of the patella and flexion instability.Upon entering the joint, mild synovitis and flexion contracture was encountered.The surgery was completed without indication of complication by the surgeon.Revision operative notes (b)(6) 2020 indicate the patient received a left total knee revision of the tibial insert due to acute sepsis, deep joint post-operative infection.Upon entering the joint, gross puss was encountered, removed and the joint was irrigated.The surgery was completed without indication of complication by the surgeon.Operative notes (b)(6) 2021 indicate the patient received a left total knee surgical irrigation and debridement with wound closure due to wound dehiscence and continued infection.Upon entering the wound, necrotic tissue was excised, and a thorough irrigation was done.No implants were revised.The surgery was completed without indication of complication by the surgeon.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SIG RP AOX STB INS SZ5 25
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11176129
Report Number1818910-2021-01215
Device Sequence Number14201660
Product Code NJL
UDI-Device Identifier10603295076711
UDI-Public10603295076711
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-157
Device Catalogue Number196192157
Device Lot Number9171822
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer01/07/2021
02/17/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date01/27/2021
02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY1 GENTAMICIN CEMENT 40G; DEPUY1 GENTAMICIN CEMENT 40G; DEPUY1 GENTAMICIN CEMENT 40G; MBT CEM KEEL TIB TRAY SZ5; PFC SIGMA FEM POST AUG SZ5 4MM; PFC*SIGMA TC3 FEM LEFT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX STB INS SZ5 25; SIGMA FEM ADAPTER 5 DEGREE; TAPER CEM STEM 13X90; DEPUY1 GENTAMICIN CEMENT 40G; DEPUY1 GENTAMICIN CEMENT 40G; DEPUY1 GENTAMICIN CEMENT 40G; MBT CEM KEEL TIB TRAY SZ5; PFC SIGMA FEM POST AUG SZ5 4MM; PFC*SIGMA TC3 FEM LEFT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX STB INS SZ5 25; SIGMA FEM ADAPTER 5 DEGREE; TAPER CEM STEM 13X90
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight122